MAUDE Adverse Event Report: COOK INC COOK CHEST DRAIN VALVE; JOL CATHETER AND TIP, SUCTION

COOK INC COOK CHEST DRAIN VALVE; JOL CATHETER AND TIP, SUCTION
Model Number G36370
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k): exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a cook chest drain valve was found to be leaking during preparation.The device leaks out of the blue end and "drip[s] all over the patient".Per the district manager, the blue end of the valve should be connected to the tubing, not open.It is unclear at this time how the device was connected during this event.The procedure was completed without a valve.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation.It was reported to cook that the valve within a cook chest drain valve, c-cdv-1, from lot # 10293356, was leaking during preparation.This occurred when contrast agent was injected into the catheter by hand during the procedure.It was discovered that the physician had the valve attached incorrectly (reversed), causing the leak.This incident was reported by mercy lakeshore campus-shelby, in the united states, on 23mar2020.No adverse effects were reported.A review of the complaint history, device history record (dhr), drawing, and instructions for use (ifu) was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dhr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file found that this product is both safe and effective for its intended use.A review of the dhr for the reported device lot (10293356) revealed no non-conformances.A database search did not find any other events associated with the reported device lot.Although the affected product is a supplied component to cook, the failure is not manufacturing-related and therefore does not require a supplier investigation.At this time, there is no evidence that nonconforming product from this lot exists in house or in the field.Additionally, the evidence found during the investigation supports that this device was manufactured to specification.Cook also reviewed product labeling.The product ifu, [c_t_cdv_rev4] ¿cook chest drain valve,¿ provides the following information to the user related to the reported failure mode: precautions: ¿secure connecting tube to valve end with direction arrow pointing away from the chest, or the device will not function properly.¿ instructions for use: ¿3.Attach the funnel portion of the connecting tube with the blue end of the cook chest drain valve.Make sure the fit is firm and airtight.Note: correct placement and operation is achieved when the arrow on the valve points away from the patient¿s chest.¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause was traced to the user's failure to follow instructions.The ifu states, ¿secure connecting tube to valve end with direction arrow pointing away from the chest, or the device will not function properly.¿ the appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CHEST DRAIN VALVE
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9882576
Report Number1820334-2020-00688
Device Sequence Number2784710
Product Code JOL
UDI-Device Identifier00827002363700
UDI-Public(01)00827002363700(17)211215(10)10293356
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2021
Device Model NumberG36370
Device Catalogue NumberC-CDV-1
Device Lot Number10293356
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1